Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 83, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 22, 2014, 3:47 AM EST. It took effect at Dec 22, 2014, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2014, 3:47 AM EST (08:47 UTC)
- In effect from
- Dec 22, 2014, 7:00 PM EST
- Expired
- Dec 23, 2014, 4:29 PM EST
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
503 WHUS73 KAPX 220847 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EST MON DEC 22 2014 LMZ344>346-221700- /O.CAN.KAPX.SC.Y.0082.000000T0000Z-141222T1800Z/ /O.NEW.KAPX.SC.Y.0083.141223T0000Z-141224T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 AM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-342-221700- /O.NEW.KAPX.SC.Y.0083.141223T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 347 AM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-221700- /O.EXB.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 347 AM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-221700- /O.EXT.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 347 AM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
862 WHUS73 KAPX 221600 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EST MON DEC 22 2014 LMZ341-LSZ321-230000- /O.CON.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1100 AM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-342-344>346-230000- /O.CON.KAPX.SC.Y.0083.141223T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
800 WHUS73 KAPX 222103 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EST MON DEC 22 2014 LHZ345>349-LMZ323-342-344>346-230515- /O.CON.KAPX.SC.Y.0083.141223T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 403 PM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-LSZ321-230515- /O.CON.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 403 PM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
512 WHUS73 KAPX 230253 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 953 PM EST MON DEC 22 2014 LHZ345>349-LMZ323-342-344>346-231100- /O.CON.KAPX.SC.Y.0083.000000T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 953 PM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-LSZ321-231100- /O.CON.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 953 PM EST MON DEC 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
902 WHUS73 KAPX 230930 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 430 AM EST TUE DEC 23 2014 LHZ345>349-LMZ323-342-344>346-231730- /O.CON.KAPX.SC.Y.0083.000000T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 430 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-LSZ321-231730- /O.CON.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 430 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
956 WHUS73 KAPX 231656 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1156 AM EST TUE DEC 23 2014 LMZ323-344>346-231800- /O.CAN.KAPX.SC.Y.0083.000000T0000Z-141224T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1156 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-240100- /O.EXT.KAPX.SC.Y.0082.000000T0000Z-141224T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1156 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-240000- /O.CON.KAPX.SC.Y.0083.000000T0000Z-141224T0000Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1156 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-240000- /O.CON.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1156 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-240000- /O.CON.KAPX.SC.Y.0083.000000T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1156 AM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
516 WHUS73 KAPX 232129 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 429 PM EST TUE DEC 23 2014 LHZ345>349-LMZ342-232230- /O.CAN.KAPX.SC.Y.0083.000000T0000Z-141224T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 429 PM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ341-232230- /O.CAN.KAPX.SC.Y.0082.000000T0000Z-141224T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 429 PM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-240530- /O.CON.KAPX.SC.Y.0082.000000T0000Z-141224T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 429 PM EST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:21 AM EST, 26 minutes earlier.
Area forecast discussion, Dec 22, 3:21 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EST MON DEC 22 2014
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 321 AM EST MON DEC 22 2014
...A PRETTY QUIET DAY...
SYNOPTIC PATTERN AND OBSERVATIONS:
EARLY THIS MORNING...PERIODIC LIGHT SNOW WAS AFFECTING EASTERN UPPER
BUT WAS DEPARTING NE ALONG WITH THE ASSOCIATED WEAK RIPPLE IN THE
MID LEVEL FLOW AND WAA. THE DEEPER MOISTURE AND FORCING WAS TOO FAR
WEST OF HERE TO BRING ANYTHING SIGNIFICANT. ELSEWHERE...SKIES
CONTINUE TO BE CLOUDY WITH A COMBINATION OF LOW AND HIGHER LEVEL
CLOUD. DEEPENING AND STRENGTHENING SOUTHERLY WINDS WAS PUMPING SOME
LOW LEVEL DRIER AIR FROM THE BACKSIDE OF NEW ENGLAND HIGH
PRESSURE...UP INTO NRN LOWER ATTM. THE HIGHER CLOUD WAS ASSOCIATED
WITH WITH ANOTHER MID LEVEL WAVE/IMPULSE RUNNING UP TOWARD SRN LAKE
MICHIGAN. THE BACKSIDE OF THAT CLOUD IS EXPECTED TO CLEAR THE
MANISTEE AREA/GTV BAY AREAS 7-9AM...BEFORE CONTINUING TO EXIT NE.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
THE EASTERN UPPER PRECIP WILL END AROUND OR SHORTLY AFTER SUNRISE
WITH THE DEPARTURE OF THE MID LEVEL RIPPLE INTO ONTARIO. THE LOWER
LEVEL CLOUDS WILL CONTINUE TRY AND DISSIPATE WITH THE ADVECTION OF
THE DRIER AIR THROUGH MAINLY NRN LOWER. THIS LOW LEVEL FLOW WILL BE
BACKING TO MORE OUT OF THE SSE BY AFTERNOON...WHICH MAY LEAD TO
ADDITIONAL LOW LEVEL CLOUDS OFF LAKE HURON WHERE THE LOW LEVEL TEMPS
ARE ENOUGH TO WARRANT BETTER OVERLAKE INSTABILITY. IF THESE CLOUDS
DO SUSTAIN THEMSELVES...THE CLOUDS WOULD BE FOCUSED UP INTO EASTERN
UPPER WITH LITTLE IN THE WAY OF CLEARING. THE CLEARING...AND THERE
IS HESITATION WHEN SUN IS EXPECTED...WOULD BE PRIMARILY IN NRN LOWER
WHERE THE DRYING IS GREATEST. THIS WOULD OCCUR LATER THIS MORNING
AND INTO THE AFTERNOON...AS THE HIGHER CLOUD FROM THE WAVE PUSHING
INTO SRN LAKE MICHIGAN EXITS.
WE WILL BE WATCHING FOR THE FIRST SUBSTANTIAL WAVE TO BRING
ADDITIONAL AND MUCH THICKER CLOUD/PRECIP TO ARRIVE THIS EVENING
(MORE ON THAT BELOW). THIS IS ASSOCIATED WITH STRONG PACIFIC ENERGY
DIVING INTO THE BACKSIDE OF A DEEPENING AND POSSIBLY CLOSING OFF LOW
IN THE CENTRAL PLAINS.
HIGHS IN THE MIDDLE 30S TODAY.
&&
.SHORT TERM...(TUESDAY THROUGH CHRISTMAS DAY)
ISSUED AT 321 AM EST MON DEC 22 2014
HIGH IMPACT WEATHER POTENTIAL: YOU NAME IT! REALLY STARTING TO FEEL
THE POTENTIAL FOR A SEVERAL HOUR PERIOD OF SOME FREEZING RAIN AND
SNOW FOR THE HIGH SPOTS/TIP OF THE MITT OF NORTHERN LOWER MONDAY
NIGHT...WITH SOME SNEAKY POTENTIAL FOR SNOW ACCUMULATION AND PERHAPS
SOME FREEZING RAIN AS WELL NORTH OF THE BRIDGE INTO TUESDAY MORNING.
AFTER THAT...CONFIDENCE REMAINS LOW REGARDING SNOW/WIND POTENTIAL
TOWARD CHRISTMAS EVE (WEDNESDAY EVENING) THROUGH CHRISTMAS
MORNING...BUT THAT POSSIBILITY DOES APPEAR TO BE INCREASING.
ANYONE HAVE A COIN I CAN FLIP? MIGHT BE JUST AS ACCURATE AS FORECAST
"CONSENSUS" HEADING INTO THE HOLIDAY MIDWEEK PERIOD. STILL LOTS OF
UNANSWERED QUESTIONS ABOUT THIS TIME RANGE...AND UNFORTUNATELY THIS
IS THE PERIOD WHEN WE NEED THE MOST ANSWERS GIVEN LOTS OF FUN
FESTIVITIES AND ASSOCIATED TRAVEL CONCERNS. THE GOOD NEWS IS THAT AT
LEAST THE FIRST HALF OF THE EVENT IS BECOMING CLEARER BY THE MINUTE
(AT LEAST IN MY MIND)...FEATURING A CONCERN REGARDING SOME SNEAKY
SNOW ACCUMULATION POTENTIAL AND FREEZING RAIN NORTH OF THE BRIDGE
MONDAY NIGHT INTO TUESDAY MORNING...AS WELL AS A SIMILAR CONCERN BUT
JUST OF THE FREEZING RAIN VARIETY INTO THE HIGHER ELEVATION AREAS OF
NORTHERN LOWER DURING THIS SAME TIME FRAME.
THE PATTERN CHANGE UNDERWAY THROUGH THE LOWER 48 IS QUITE
IMPRESSIVE...FEATURING TREMENDOUS PACIFIC JET ENERGY PLOWING INTO
THE PACIFIC NORTHWEST AS I TYPE THIS...WITH THAT ENERGY GOING INTO
THE RAPID AMPLIFICATION OF UPPER TROUGHING THROUGH THE PLAINS STATES
TODAY...AND ASSOCIATED STRENGTHENING OF LEE CYCLOGENESIS (ALREADY
WELL EVIDENT!) TOWARD THE MID MISSISSIPPI VALLEY INTO EARLY EVENING.
THAT FEATURE WILL OCCLUDE FAIRLY QUICKLY INTO MONDAY NIGHT AND
TUESDAY AS IT LIFTS NORTH INTO OUR NECK OF THE WOODS...WITH ALL EYES
ON ADDITIONAL STRONG PACIFIC ENERGY DIVING THROUGH THE BACKSIDE OF
THE OCCLUDING LEAD TROUGH... AND HELPING DEVELOP A NEUTRAL TO EVEN
NEGATIVELY TILTED/CLOSED MID LEVEL RESPONSE SOMEWHERE OVER THE MID
MISS VALLEY. THIS LATTER FEATURE IS THE ONE OF MOST CONTENTION...
WITH NUMEROUS OUTCOMES POSSIBLE...AND JUST ABOUT ANY SINGLE ONE
WITHIN REASON...THOUGH THE TRUE ENERGY PLAYER IN THIS WHOLE MESS HAS
YET TO COME ASHORE JUST YET (THOUGH GOES WIND ANALYSIS DOES SEEM TO
HAVE A DECENT HANDLE ON ITS STRENGTH).
AS DISCUSSED YESTERDAY...IT ALL COMES DOWN TO TIMING AND JUST HOW
FAR SOUTH OUR SECOND PIECE OF ENERGY DIGS...AND CONTINUE TO BELIEVE
BASED ON CLIMO OF SUCH STRONG PACIFIC JETS THAT THIS THING WILL
REALLY DIG SOUTHWARD TOWARD GULF COAST...WITH TREMENDOUS UPPER JET
SUPPORT FAVORING RAPID CYCLOGENESIS SOMEWHERE TOWARD LA/MS. THAT
FEATURE SHOULD THEN LIFT NORTH AND CONTINUE DEVELOPING...THOUGH THE
RATE AT WHICH THAT HAPPENS AS WELL AS JUST HOW MUCH OCCLUSION CAN
OCCUR (NEUTRAL VERSUS NEGATIVE TILT) MEANS EVERYTHING FOR OUR
WEATHER LOCALLY. A LESS AMPLIFIED MID LEVEL WAVE RESPONSE MEANS A
MORE OPEN WAVE LIKELY PASSING WELL TO OUR EAST...AND PERHAPS
DELIVERING BASICALLY NO ADDITIONAL PRECIP CHANCES AFTER TUESDAY
NIGHT...WHILE A MORE AMPLIFIED/CLOSED MID LEVEL SOLUTION SUGGESTS
THE SURFACE LOW MAY WRAP BACK NORTHWESTWARD BENEATH ITS UPPER
WAVE...FAVORING ANOTHER ROUND OF RAIN CHANGING TO SNOW ACROSS THE
AREA (OR MAYBE EVEN JUST PLAIN RAIN THE ENTIRE EVENT).
CONFUSED YET? I KNOW I AM...AND I LOOK AT WEATHER ALL THE TIME!
LET'S START WITH THE HIGH CONFIDENCE STUFF. APPROACH OF LEAD CLOSED
WAVE AND AXIS OF MID LEVEL DIFLUENCE AHEAD OF AN ELEVATED WARM
FRONT SHOULD LEAD TO EXPANDING PRECIP COVERAGE FROM SOUTHWEST TO
NORTHEAST MONDAY NIGHT. DEEPENING AND STRENGTHENING EASTERLY FLOW
AHEAD OF THE OCCLUDING SURFACE LOW TO OUR WEST MAY SLOW THE
NORTHWARD MARCH OF PRECIP THANKS TO DRIER AIR HANGING TOUGH...BUT
THAT SAME FLOW WILL ALSO HELP KEEP SURFACE TEMPS AND THERMAL
PROFILES COLDER THROUGH MUCH OF THE NIGHT. AS SUCH...AM QUITE
CONCERNED ABOUT A PERIOD OF FREEZING RAIN OR EVEN A START AS ALL
SNOW FOR THE HIGHLANDS AND TIP OF THE MITT COUNTIES...WHERE LIGHT
ICE AND SNOW ACCUMULATION MAY MAKE FOR SOME SLICK TRAVEL AS SURFACE
TEMPS HANG IN THE 30-32F RANGE. THAT IS ESPECIALLY TRUE FOR
SECONDARY ROADS GIVEN MANY REMAIN COLD AND SNOW COVERED...MEANING
THAT EVEN IF SURFACE TEMPS RISE ABOVE 32F...MICROSCALE PROCESSES ARE
LIKELY TO DOMINATE AND PROVIDE SOME QUITE SLICK TRAVEL. AS FOR THE
EASTERN U.P....BELIEVE INITIALLY DRY AIRMASS WILL SUPPORT A START AS
SNOW...TRANSITIONING TO RAIN THROUGH THE NIGHT AND INTO TUESDAY
MORNING...WITH FREEZING RAIN POSSIBLE AS WELL GIVEN EASTERLY FLOW
AND TEMPS STRUGGLING TO AROUND 32F OFF SNOW-COVERED ONTARIO.
WOULDN'T BE SHOCKED TO SEE A SNEAKY 1-3" OF SNOW FALLING IN SOME
SPOTS...WITH A HEADLINE ALSO POSSIBLE GIVEN LIKELY SLICK TRAVEL
CONDITIONS.
ALL OF THAT MESS SHOULD END AS A WARM FRONT PASSES AND NORTHERN
MICHIGAN BREAKS INTO THE "WARM" SECTOR ON TUESDAY. STILL...COULD BE
SOME LINGERING FREEZING RAIN INTERIOR SPOTS OF EASTERN UPPER RIGHT
ON INTO EARLY TUESDAY AFTERNOON...BUT WITH PRECIP ENDING FROM SOUTH
TO NORTH AS PRONOUNCED DRY SLOTTING ARRIVES. WILL LIKELY SEE SOME
PERIODS OF VERY LIGHT RAIN AND DRIZZLE AFTER THE WIDESPREAD PRECIP
ENDS AS DEW POINTS CRUISE THROUGH THE 30S AND PLENTY OF SATURATION
BELOW 800MB REMAINS...WITH FOG ALSO A CONCERN OVER COLD GROUND.
HOWEVER...IT ISN'T IMPOSSIBLE THAT WE ALSO SEE SOME SNEAKY COOLER
AIR FILTER BACK ACROSS THE AREA IN THE WAKE OF THE OCCLUDED FRONT
PASSAGE TUESDAY NIGHT...WITH AT LEAST THE SMALL POTENTIAL FOR
SURFACE TEMPS ACROSS HIGHER TERRAIN AREAS TO AGAIN SLIP BACK BELOW
FREEZING. THAT TYPE OF SNEAKY SETUP WOULD CERTAINLY BE ON PAR WITH
NORTHERN MICHIGAN'S STYLE THIS TIME OF YEAR.
THEREAFTER...IT'S ALL DOWNHILL IN THE CONFIDENCE DEPARTMENT. FEEL
REALLY COMPELLED TO CARRY A CONSENSUS FORECAST WITH CONTINUED
CHANCES FOR RAIN INTO WEDNESDAY (AFTER A PROBABLE BREAK TUESDAY
NIGHT)...CHANGING TO SNOW BEFORE ENDING CHRISTMAS MORNING. 00Z
GUIDANCE SUITE NOT QUITE AS BAD AS THROWING DARTS...WITH A GFS/ECMWF
CONSENSUS EMERGING...FEATURING A MORE EASTERLY TRACK THROUGH LAKE
HURON...SUGGESTIVE OF POSSIBLE ACCUMULATING WET SNOW OVER AT LEAST
PART OF THE CWA. NOT ALL GUIDANCE AGREES WITH THE P-GFS TRACKING
OVERHEAD...NAM OFF THE VIRGINIA COAST (HUH?)...AND GGEM NOT CHANGING
ALL THAT MUCH. HAVE TO BELIEVE THE TRUTH LIES IN THE MIDDLE/EASTERN
SOLUTIONS...WITH A SURFACE LOW TRACKING UP LAKE HURON (CLIMO-FAVORED
AREA) WHILE DEEPENING...SUGGESTING (AS OUR FORECAST HAS FOR SEVERAL
DAYS) RAIN INITIALLY CHANGING TO SNOW AS THICKNESSES CRASH INTO THE
BACKSIDE OF ELONGATING DEFORMATION-DRIVEN PRECIP AXIS. AS SUCH...THE
POSSIBILITY STILL EXISTS FOR A FEW HOUR PERIOD OF SOME VERY WET
ACCUMULATING SNOW AND GUSTIER WINDS JUST AS WE HEAD INTO THE WEE
HOURS OF CHRISTMAS MORNING.
&&
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 321 AM EST MON DEC 22 2014
ACTIVE PATTERN EXPECTED TO CONTINUE THOUGH THE SPECIFIC DETAILS ARE
FAR FROM SET IN STONE. WILL BE WATCHING OUR NEXT UPPER WAVE EJECTING
OUT OF THE RELOADING WESTERN CONUS TROUGH...BRINGING THE POTENTIAL
FOR SNOW SOMEWHERE NEARBY...THOUGH WITH SOME GUIDANCE MEMBERS ALSO
SUGGESTING A MORE AMPLIFIED SCENARIO WHICH COULD EVEN BRING MORE
RAIN. HAVE MY DOUBTS ABOUT THAT AS THE COLD AIR/BAROCLINICITY IN
WESTERN/CENTRAL CONUS TROUGH SETUPS TYPICALLY LAYS OUT OVER THE
LOWER LAKES...BUT SOMETHING TO WATCH AS WE GET CLOSER. AFTER
THAT...IT REALLY LOOKS LIKE AN OVERALL SHIFT IN THE MEAN UPPER
PATTERN...DRIVEN IN PART BY OUR MIDWEEK SYSTEM SORT OF THROWING THE
ATMOSPHERIC CIRCULATION FOR A LOOP. CONFIDENCE IN INCREASING THAT WE
WILL SEE AN ABRUPT RETURN TO MUCH MORE TYPICAL LATE DECEMBER/EARLY
JANUARY WEATHER...FEATURING BROAD UPPER TROUGHING ENCOMPASSING MUCH
OF THE CENTRAL AND EASTERN CONUS...BRINGING OF COURSE THE LIKELIHOOD
FOR LAKE EFFECT SNOWS AND THE OCCASIONAL CLIPPER SYSTEM OR TWO.
TIMING IS EVERYTHING...WITH LITTLE CONSENSUS AT THIS RANGE. THUS...
CHANCE WORDING WILL DO FOR DAILY SNOW SHOWER CHANCES...WITH TEMPS AT
OR EVEN A LITTLE BELOW NORMAL INTO NEXT WEEKEND. STAY TUNED...
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1151 PM EST SUN DEC 21 2014
VFR OVERNIGHT/MONDAY MORNING. MVFR TO IFR CIGS AT APN MONDAY
AFTERNOON. LLWS OVERNIGHT TVC/MBL.
SOUTHERLY LOW-LEVEL FLOW IS IN PLACE...BEHIND HIGH PRESSURE MOVING
DOWN THE ST LAWRENCE VALLEY. A PASSING DISTURBANCE IS BRINGING -SN
TO UPPER MI...SOME OF MAY BARELY GRAZE PLN. CIGS WILL BE VFR UNTIL
MONDAY AFTERNOON...WHEN INCREASING SE WINDS OFF OF LAKE HURON WILL
BRING STRATUS INTO APN. MONDAY EVENING...-RA WILL DEVELOP INTO
MBL/TVC AHEAD OF ANOTHER SYSTEM...WITH CIGS LOWERING EVENTUALLY.
SURFACE WINDS WILL BE FROM THE S TO SE TO E...MAINLY 10KT OR
LESS. LLWS OVERNIGHT MBL/TVC...AS DUE SOUTH WINDS JUST OFF THE
DECK ARE AROUND 30KT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ341-
344>346.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...LAWRENCE
LONG TERM...LAWRENCE
AVIATION...JAZHazardous weather outlook, Dec 22, 3:24 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 324 AM EST MON DEC 22 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-231200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 324 AM EST MON DEC 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. A WINTRY MIXTURE OF SNOW AND FREEZING RAIN WILL DEVELOP OVER THE HIGHER TERRAIN AND TIP OF THE MITT AREAS OF NORTHERN LOWER MICHIGAN THROUGH LATE EVENING...WITH THIS PRECIPITATION MOVING INTO EASTERN UPPER MICHIGAN OVERNIGHT. WITH TEMPERATURES AT OR BELOW FREEZING...A LIGHT ACCUMULATION OF SNOW AND ICE MAY LEAD TO SLICK TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MIX OF SNOW AND FREEZING RAIN IS EXPECTED ACROSS EASTERN UPPER MICHIGAN THROUGH MID MORNING TUESDAY...WITH SLICK TRAVEL CONDITIONS POSSIBLE AS TEMPERATURES REMAIN NEAR FREEZING. RAIN ON WEDNESDAY MAY CHANGE TO SNOW FOR A TIME WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THERE REMAINS CONSIDERABLY UNCERTAINTY ABOUT JUST HOW FAST THE TRANSITION FROM RAIN TO SNOW WILL OCCUR...IF AT ALL. SHOULD SNOW DEVELOP EARLIER...ACCUMULATION IS POSSIBLE ACROSS MUCH OF NORTHERN MICHIGAN. THOSE WITH TRAVEL PLANS ACROSS THE AREA WEDNESDAY INTO CHRISTMAS MORNING SHOULD PLAN ACCORDINGLY AND STAY INFORMED WITH THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE OR SNOW AMOUNTS TONIGHT INTO TUESDAY...AND AGAIN IF NECESSARY WEDNESDAY INTO CHRISTMAS MORNING. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:52 PM EST | Small Craft Advisory | APX | 54 hr | |
| Dec 22, 3:59 PM EST | Winter Weather Advisory | APX | Crawford, Kalkaska, Missaukee, Montmorency, Ogemaw, Oscoda and 3 more | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.